Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 5, 2007, 1:13 PM CDT for Daviess County, Martin County, Indiana. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 5, 2007, 1:41 PM CDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Daviess County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 93 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:15 PM CDT | HAIL 0.88 | Loogootee, IN | HAIL LASTED 20 MINUTES |
| Jun 5, 1:32 PM CDT | HAIL 1.25 | 2 E Shoals, IN | REPORT RELAYED THROUGH NWS LOUISVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 051813 SVRIND INC027-101-051900- /O.NEW.KIND.SV.W.0037.070605T1813Z-070605T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 113 PM CDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA... SOUTHERN MARTIN COUNTY IN SOUTHWEST INDIANA... * UNTIL 200 PM CDT * AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LOOGOOTEE...OR ABOUT 24 MILES SOUTHWEST OF BEDFORD...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHOALS AT 130 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3871 8670 3853 8670 3863 8701 3878 8689 $$ DRT
2 follow-up statements
000 WWUS53 KIND 051828 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 227 PM EDT TUE JUN 5 2007 INC027-051837- /O.CAN.KIND.SV.W.0037.000000T0000Z-070605T1900Z/ DAVIESS- 127 PM CDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIESS COUNTY IS CANCELLED... LAT...LON 3871 8670 3853 8670 3862 8693 3878 8689 $$ INC101-051900- /O.CON.KIND.SV.W.0037.000000T0000Z-070605T1900Z/ MARTIN- 127 PM CDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHERN MARTIN COUNTY... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SHOALS...OR ABOUT 20 MILES SOUTHWEST OF BEDFORD...MOVING EAST AT 35 MPH. LAT...LON 3871 8670 3853 8670 3862 8693 3878 8689 $$ DRT
000 WWUS53 KIND 051841 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EDT TUE JUN 5 2007 INC101-051850- /O.CAN.KIND.SV.W.0037.000000T0000Z-070605T1900Z/ MARTIN- 140 PM CDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARTIN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING AND PRODUCED HALF DOLLAR SIZE HAIL IN SHOALS HAS MOVED INTO ORANGE COUNTY. HOWEVER...A NEW STORM EAST OF WASHINGTON MAY REQUIRE A NEW WARNING FOR MARTIN COUNTY. LAT...LON 3871 8670 3853 8670 3862 8693 3878 8689 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:12 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 5, 12:12 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 112 PM EDT TUE JUN 5 2007 .AVIATION...DISCUSSION FOR 051800Z TAFS EXPECT CU FIELD TO PERSIST ACROSS THE TAF SITES THROUGH 00Z OR SO AS AN UPPER WAVE DIVES SE FM IA. LOOKS VFR CIGS AROUND BKN040 WITH OCCASIONAL PERIODS OF NO CIGS. SAME UPPER WAVE WILL INTERACT WITH MOIST AND UNSTABLE AIR ACROSS SWRN IN TO GENERATE SCT TSRA. WILL INCLUDE A VCTS AT BMG AND HUF WHICH ARE CLOSEST TO AXIS OF INSTABILITY...AND WHERE SCT SHRA WERE ALREADY BUILDING. AT LAF AND IND WILL INCLUDE A CB MENTION AS SAID WAVE MAY GENERATE ISOLD SHRA/TSRA. CU/SHRA WILL DISSIPATE AFT 00Z OR SO. WITH DECENT RADIATIONAL COOLING AND SOME RECENT RAINS...BELIEVE THAT MVFR FOG WILL DEVELOP FOR A COUPLE OF HOURS AFT 10Z OR SO. FOG WILL QUICKLY LIFT ON WED WITH NO CIGS EXPECTED THRU 18Z. && .PREV DISCUSSION... MAIN FORECAST CONCERNS ARE RAIN CHANCES MUCH OF THE WEEK. AT 07Z AN UPPER TROUGH CONTINUED ACROSS MUCH OF THE GREAT LAKES REGION. SATELLITE INDICATED A S/W EXTENDED ACROSS ILLINOIS AND SOUTHERN WISCONSIN. THIS S/W WAS PRODUCING SCATTERED SHOWERS AND A FEW THUNDERSTORMS. GIVEN THAT PRECIPITATION IS ALREADY OCCURRING AND AIR MASS WILL BECOME MORE UNSTABLE TODAY WITH DAYTIME HEATING WILL RAISE POPS TO CHANCE CATEGORY ALL AREAS TODAY. BOTH NAM AND GFS INDICATE MEASURABLE PRECIP ALL AREAS THIS AFTERNOON SO I AM NOT SURE WHY MET AND MAV POPS ARE RUNNING SO LOW TODAY. MODELS BRING A SECOND S/W ACROSS OUR REGION THIS EVENING. WILL MENTION SLIGHT CHANCE POPS EARLY EVENING IN OUR SOUTHEAST. AFTER THIS EVENING DRY WEATHER WILL BE THE RULE AS MODELS MOVE UPPER TROUGH INTO NEW ENGLAND WEDNESDAY AND THEN OFF THE COAST AFTER THAT. MEANWHILE UPPER RIDGE OVER WESTERN U.S. WILL BUILD ACROSS OUR REGION LATE WEDNESDAY AND THURSDAY. MODELS MOVE THIS UPPER RIDGE EASTWARD AND BRING A COLD FRONT INTO OUR REGION BY FRIDAY. WILL DELAY RETURN OF THUNDERSTORM CHANCES UNTIL LATE THURSDAY NIGHT MOST AREAS. OTHERWISE NO SIGNIFICANT CHANCES MADE DURING THE EXTENDED. GFS AND EWCF MOVE THIS FRONT SOUTH OF OUR REGION OVER THE WEEKEND AND IF THIS IS TRUE WEEKEND MAY TURN OUT TO BE DRY. HOWEVER OFTEN THIS TIME OF YEAR COLD FRONTS WILL REMAIN FARTHER NORTH THAN WHAT MODELS INDICATE...SO WILL CONTINUE LOW POPS INTO THE WEEKEND FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JH AVIATION...CS
Hazardous weather outlook, Jun 5, 1:04 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 204 PM EDT TUE JUN 5 2007 INZ021-028>031-035>049-051>057-062>065-072-061815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 204 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH NEXT MONDAY. WE ARE NOT EXPECTING ANY SEVERE STORMS THURSDAY NIGHT OR FRIDAY. AS FAR AS THE WEEKEND OR BEYOND...IT IS TOO EARLY TO TELL WHETHER ANY OF THOSE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-061815- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 204 PM EDT TUE JUN 5 2007 /104 PM CDT TUE JUN 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...THEN DIMINISH THIS EVENING. SOME STORMS MAY BE SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH NEXT MONDAY. WE ARE NOT EXPECTING ANY SEVERE STORMS THURSDAY NIGHT OR FRIDAY. AS FAR AS THE WEEKEND OR BEYOND...IT IS TOO EARLY TO TELL WHETHER ANY OF THOSE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:53 PM CDT | Severe Thunderstorm Warning | IND | Martin | 37 min |
| Jun 5, 5:58 PM CDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.